Alert archive / California / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Los Angeles, CA

March 7, 2016Los Angeles County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Mar 7, 2016, 6:46 AM PST for Los Angeles County, California. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2016, 6:46 AM PST (14:46 UTC)
Expired
Mar 7, 2016, 7:31 AM PST
In force
45 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 39 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 6:50 AM PSTTSTM WND DMG4 Se Norwalk, CATREE DOWNED NEAR CARMENITA RD AND 183RD ST IN CERRITOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WUUS56 KLOX 071447
SVRLOX
CAC037-071545-
/O.NEW.KLOX.SV.W.0007.160307T1446Z-160307T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
646 AM PST MON MAR 7 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 745 AM PST

* AT 646 AM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  ACTON TO NEAR SEAL BEACH...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONG BEACH...
  WHITTIER... 
  PASADENA...
  DOWNTOWN LOS ANGELES...
  BURBANK... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING 
AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3402 11773 3400 11779 3395 11779 3395 11797
      3390 11798 3384 11806 3376 11809 3374 11812
      3376 11820 3372 11818 3372 11820 3438 11839
      3482 11784 3482 11767 3428 11765
TIME...MOT...LOC 1446Z 230DEG 38KT 3441 11824 3373 11805 

$$

HALL
3 follow-up statements
277 
WWUS56 KLOX 071455
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
653 AM PST MON MAR 7 2016

CAC037-071545-
/O.CON.KLOX.SV.W.0007.000000T0000Z-160307T1545Z/
LOS ANGELES CA-
653 AM PST MON MAR 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PST
FOR NORTHEASTERN LOS ANGELES COUNTY...

AT 653 AM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ACTON
TO WESTMINSTER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
CHINO...
SEAL BEACH...
LAKE LOS ANGELES...
ACTON...
WRIGHTWOOD...
WHITTIER...
GRIFFITH PARK...
PASADENA...
DOWNTOWN LOS ANGELES...
SAN DIMAS...
GLENDORA...
ALHAMBRA...
WEST COVINA...
BURBANK...
POMONA...
MOUNT WILSON...
HOLLYWOOD...
BUENA PARK...
AND CHINO HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3402 11773 3400 11779 3395 11779 3395 11797
      3390 11798 3384 11806 3376 11809 3374 11812
      3376 11820 3372 11818 3372 11820 3438 11839
      3482 11784 3482 11767 3428 11765
TIME...MOT...LOC 1453Z 230DEG 38KT 3444 11820 3376 11801 

$$

HALL
411 
WWUS56 KLOX 071518
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
715 AM PST MON MAR 7 2016

CAC037-071545-
/O.CON.KLOX.SV.W.0007.000000T0000Z-160307T1545Z/
LOS ANGELES CA-
715 AM PST MON MAR 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM PST
FOR NORTHEASTERN LOS ANGELES COUNTY...

AT 715 AM PST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. WINDS GUSTS UP TO
60 MPH HAVE BEEN OBSERVED WITH THIS LINE OF THUNDERSTORMS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LITTLEROCK TO
PLACENTIA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CHINO...
LAKE LOS ANGELES...
WRIGHTWOOD...
WHITTIER...
SAN DIMAS...
GLENDORA...
WEST COVINA...
POMONA...
AND CHINO HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3402 11773 3400 11779 3395 11779 3395 11797
      3390 11798 3384 11806 3376 11809 3374 11812
      3376 11820 3372 11818 3372 11820 3438 11839
      3482 11784 3482 11767 3428 11765
TIME...MOT...LOC 1515Z 230DEG 38KT 3457 11802 3389 11783 

$$

HALL
345 
WWUS56 KLOX 071533
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
731 AM PST MON MAR 7 2016

CAC037-071541-
/O.CAN.KLOX.SV.W.0007.000000T0000Z-160307T1545Z/
LOS ANGELES CA-
731 AM PST MON MAR 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOS ANGELES
COUNTY IS CANCELLED...
    
THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED
BELOW SEVERE LIMITS AND IS EXITING THE WARNED AREA. THEREFORE...THE
WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS UP TO 45 MPH ARE
STILL POSSIBLE NEAR THIS LINE OF THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OXNARD.

LAT...LON 3402 11773 3400 11779 3395 11779 3395 11797
      3390 11798 3384 11806 3376 11809 3374 11812
      3376 11820 3372 11818 3372 11820 3438 11839
      3482 11784 3482 11767 3428 11765
TIME...MOT...LOC 1529Z 230DEG 38KT 3467 11788 3399 11769 

$$

HALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 4:05 AM PST, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 7, 4:05 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
405 AM PST MON MAR 7 2016

.SYNOPSIS...
A VIGOROUS STORM SYSTEM IS EXPECTED TO BRING MODERATE TO HEAVY
RAIN AND MOUNTAIN SNOW TO THE AREA TODAY WITH THUNDERSTORMS AND
SMALL HAIL POSSIBLE. FAIR SKIES AND WARMER CONDITIONS ARE EXPECTED
MID WEEK BEFORE ANOTHER BRIEF SHOT OF RAIN LATE NEXT WEEK.

&&

.SHORT TERM...(TDY-WED)

A COLD FRONT IS MOVING THROUGH THE CENTRAL COAST. SHOWER ACTIVITY
COVERS SLO AND MOST OF SBA COUNTIES. THE BIGGEST FEATURE ON THE
COLD FRONT IS A VORT MAX WHICH IS INTERACTING WITH LOW LEVEL JET
AND IS PRODUCING AN AREA OF CONVECTION...BUT THIS FEATURE LOOKS
LIKE IT IS GOING TO SWING THROUGH THE OUTER WATERS AND WILL NOT
MAKE LANDFALL. SHOWER ACTIVITY WILL SPREAD OVER THE ENTIRE
FORECAST AREA LATER THIS MORNING. LIFTED INDEXES WILL FALL TO
ABOUT -3 AND THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM
ANYWHERE TODAY EITHER WITH THE FRONT OR IN THE UNSTABLE AIR BEHIND
THE FRONT. CAPES ARE PRETTY IMPRESSIVE FOR SRN CA IN THE 1000 TO
1500 J/KG RANGE AND THIS MUCH ENERGY IS ENOUGH PRODUCE SOME SMALL
HAIL. THERE IS QUITE A BIT LESS PRECIPITABLE WATER THAN WITH
SUNDAYS RAIN SO RAINFALL TOTALS WILL BE...IN GENERAL...LESS THAN
YDYS RAIN BUT DUE TO THE CONVECTIVE NATURE OF THIS SYSTEM THERE
A FEW AREAS WILL SEE MORE RAIN DUE TO TSTMS. TODAYS RAIN WILL BE
MUCH LESS HOMOGENEOUS THAN YDYS ALSO. IN GENERAL RAINFALL WILL
RANGE FROM A HALF INCH TO AN INCH WITH LOCALLY HIGHER AMOUNTS IN
AREAS AFFECTED BY TSTMS.

THE MOUNTAINS WILL HAVE ALL SORTS OF WEATHER TO DEAL WITH AND ITS
A GOOD DAY TO AVOID MTN TRAVEL IF POSSIBLE. SNOW LEVELS WILL BE
BETWEEN 4000 AND 5000 FEET...LOW ENOUGH TO AFFECT TRAVELERS ON THE
GRAPEVINE. MANY AREAS ABOVE 5000 FEET WILL SEE 5 OR 10 INCHES OF
SNOW THROUGH TONIGHT. 2 TO 4 INCHES OF SNOW COULD FALL AS LOW AS
4500 FEET. THE WINDS IN THE MOUNTAINS WILL START OUT FROM THE WEST
15 TO 25 MPH WITH GUSTS TO 45 MPH AND THEN WILL SWITCH TO THE
NORTH LATER THIS AFTERNOON AND INCREASE TO 60 MPH. THE COMBINATION
OF THE SNOW AND WINDS HAVE CREATED WINTER STORM WARNING CONDITIONS
ACROSS THE VTA AND LA MTNS AND A WINTER STORM WARNING IS IN EFFECT
THROUGH EARLY TUESDAY MORNING. THE SBA MTNS WILL HAVE MUCH LESS
SNOW ESP IN NON REMOTE AREAS AND WINDS WILL BE A LITTLE LESS
STRONG A WIND ADVISORY IS IN EFFECT FOR THESE MTNS (AS ARE THE SLO
COUNTY MTNS)

WINDS WILL ALSO AFFECT MOST OF THE REST OF THE AREA. STRONG WEST
WINDS WILL OCCUR THIS MORNING AND EARLY AFTERNOON AND THEN WILL
TURN TO THE NORTHWEST OR NORTH AND INCREASE AS THE COLD AIR POURS
IN IN THE WAKE OF THE FRONT. THE NORTH WINDS WILL BE THE STRONGEST
THROUGH THE I-5 CORRIDOR INTO THE SAN FERNANDO VLY AND OVER THE
SANTA MONICA MTNS. THE SBA SOUTH COAST AND THE SANTA YNEZ RANGE
WILL ALSO SEE STRONG WINDS THAT WILL LAST INTO EARLY TUESDAY
MORNING.

MAX TEMPS WILL BE ON THE CHILLY SIDE ABOUT 10 DEGREES BLO NORMAL.

THINGS WILL QUICKLY SETTLE DOWN ON TUESDAY AS A RIDGE BUILDS IN.
THERE WILL BE SOME LINGERING NORTH SLOPE SNOW SHOWERS WHICH MAY
AFFECT TRAVELERS ON THE I-5 CREATED BY THE NORTH UPSLOPE WINDS BUT
OTHERWISE SKIES WILL CLEAR OUT AND MAX TEMPS WILL RISE. THE
BUILDING RIDGE AND THE NORTHERLY OFFSHORE FLOW WILL ALLOW MAX
TEMPS TO JUMP 5 TO 10 DEGREES AND PUT MAX TEMPS RIGHT BACK TO NEAR
NORMAL.

MORE RIDGING AND WEAK NORTHERLY FLOW IS SLATED FOR WEDNESDAY.
THERE WILL BE ANOTHER ROUND OF NORTHERLY WINDS IN THE MORNING BUT
THEY WILL COME IN UNDER ADVISORY LEVELS. MAX TEMPS WILL CONTINUE
TO RISE AND WEDNESDAY WILL BE THE WARMEST DAY OF THE NEXT SEVEN
WITH MAX TEMPS 4 TO 8 DEGREES ABOVE SEASONAL NORMS.

.LONG TERM...(THU-SUN)

THE RIDGING WILL CONTINUE ON THURSDAY BUT IT WILL BE A LITTLE
WEAKER AND THERE WILL BE SOME MID AND HIGH LEVEL CLOUDS MOVING
THROUGH IT. THE OFFSHORE FLOW WILL BE GREATLY REDUCED AND THIS
WILL ALLOW FOR A FEW DEGREES OF COOLING.

FRIDAYS FORECAST REMAINS A LITTLE MURKY AS THE MDLS ARE HAVING A
HARD TIME NAILING DOWN A COLD FRONT PASSAGE. THE TIMING OF THE
FRONT HAS VARIED BY ABOUT 18 HOURS BOTH EARLIER AND LATER. RIGHT
NOW THE BEST GUESS FOR THE FRONT IS LATE AFTERNOON AND OVERNIGHT.
THIS DOES NOT LOOK LIKE TOO BIG A SYSTEM AND MOST AREAS WILL
LIKELY SEE A HALF INCH OF RAIN MAYBE A LITTLE MORE OVER SLO
COUNTY. MAX TEMPS WILL BE TRICKY IF THE SYSTEM HOLD OFF UNTIL
LATER IN THE AFTERNOON IT WILL ALLOW FOR MORE WARMING THAN IF THE
RAIN AND CLOUDS ARRIVE EARLIER.

SATURDAY LOOKS DRY AND COOLER NOW BEHIND THE FRONT.

BROAD MOIST WESTERLY FLOW SETS UP OVER THE AREA ON SUNDAY. AND
WHILE THERE IS NO REAL FOCUSING MECHANISM FOR RAIN IT DOES LOOK
LIKE THERE WILL BE AT LEAST ENOUGH LIFT FOR A CHANCE OF SOME LIGHT
RAIN.

&&

.AVIATION...07/12Z

AT 09Z AT KLAX... THERE WAS NO NOTABLE INVERSION.

OVERALL... LOW TO MODERATE CONFIDENCE IN THE 12Z TAFS. VARIABLE
CIGS AND VSBY ALONG WITH MODERATE TO HEAVY RAIN SHOWERS AT TIMES
ACROSS THE REGION AS A CONVECTIVE WEATHER EVENT MOVES THROUGH.
THERE IS A THIRTY PERCENT CHANCE OF THUNDERSTORMS THROUGH 04Z AND
A CHANCE OF LOW- LEVEL WIND SHEAR AND TURBULENCE WITH THE STORM
PASSAGE. OTHERWISE VFR CONDITIONS WILL PREVAIL.

KLAX... LOW TO MODERATE CONFIDENCE IN THE 12Z TAF. VARIABLE CIGS
AND VSBY WITH MODERATE TO HEAVY RAIN SHOWERS AT TIMES 13Z-21Z AS
A CONVECTIVE WEATHER EVENT MOVES THROUGH. THERE IS A THIRTY
PERCENT CHANCE OF THUNDERSTORMS THROUGH THE DAY AND A CHANCE OF
LOW- LEVEL WIND SHEAR AND TURBULENCE WITH THE STORM PASSAGE.
OTHERWISE VFR CONDITIONS WILL PREVAIL.

KBUR... LOW TO MODERATE CONFIDENCE IN THE 12Z TAF. VARIABLE CIGS
AND VSBY WITH MODERATE TO HEAVY RAIN SHOWERS AT TIMES 13Z-21Z AS
A CONVECTIVE WEATHER EVENT MOVES THROUGH. THERE IS A TWENTY FIVE
PERCENT CHANCE OF THUNDERSTORMS THROUGH THE DAY AND A CHANCE OF
LOW- LEVEL WIND SHEAR AND TURBULENCE WITH THE STORM PASSAGE.
OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...07/230 AM.

A MODERATELY STRONG STORM SYSTEM HAS BEEN MOVING ACROSS THE
COASTAL WATERS THIS MORNING... BRINGING STRONG GUSTY WINDS AND A
CHANCE OF THUNDERSTORMS.  A GALE WARNING IS IN EFFECT FOR THE
OUTER COASTAL WATERS AND FOR THE NEARSHORE WATERS OF SAN LUIS
OBISPO COUNTY THROUGH TUESDAY AFTERNOON.  FOR THE NEARSHORE
WATERS SOUTH OF POINT CONCEPTION THERE IS A SMALL CRAFT ADVISORY
IN EFFECT THROUGH 1 PM THIS AFTERNOON THEN A GALE WARNING WILL
TAKE EFFECT THROUGH TUESDAY AFTERNOON.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH TONIGHT. WINDS WILL DIMINISH TO SMALL CRAFT
ADVISORY LEVELS BY TUESDAY NIGHT AND LIKELY CONTINUE THROUGH
WEDNESDAY.

&&

.BEACHES...07/230 AM.

HIGH SURF WILL PEAK ON THE CENTRAL COAST THIS MORNING THROUGH
TUESDAY MORNING...WHILE SURF FOR AREAS SOUTH OF POINT CONCEPTION
WILL PEAK THIS AFTERNOON THROUGH TUESDAY MORNING. HIGH CONFIDENCE
THAT SURF WILL EXCEED 20 FEET ON THE CENTRAL COAST AND 15 FEET FOR
FAVORED WEST-FACING BEACH SOUTH OF POINT CONCEPTION DURING THESE
TIMES. SURF WILL BEGIN TO DIMINISH ON TUESDAY BUT WILL REMAIN
ELEVATED THROUGH AT LEAST WEDNESDAY.

COASTAL FLOODING IS POSSIBLE AROUND TIMES OF HIGH TIDE... AROUND
800 AM THIS MORNING... 900 PM THIS EVENING... AND 830 AM TUESDAY.

A HIGH SURF ADVISORY WILL BE NEEDED AFTER THAT. SIMILARLY...A
HIGH SURF ADVISORY MAY BE NEEDED FOR AREAS SOUTH OF PT CONCEPTION
WHEN THE HIGH SURF WARNING ENDS AT NOON ON TUESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS
      MORNING FOR ZONES 34-35. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONES
      34>36. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT UNTIL NOON PST TUESDAY FOR ZONES
      34-35. (SEE LAXCFWLOX).
     COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY FOR
      ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY FOR ZONES
      37-38-51. (SEE LAXNPWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY FOR ZONE
      39. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY FOR ZONES
      39-52. (SEE LAXNPWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR ZONES
      40-41-87. (SEE LAXCFWLOX).
     HIGH SURF WARNING IN EFFECT FROM NOON TODAY TO NOON PST
      TUESDAY FOR ZONES 40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST THIS
      EVENING FOR ZONE 40. (SEE LAXNPWLOX).
     WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM PST TUESDAY
      FOR ZONES 41-87. (SEE LAXNPWLOX).
     WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
      TUESDAY FOR ZONES 44>46-547. (SEE LAXNPWLOX).
     WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST TUESDAY FOR
      ZONES 53-54. (SEE LAXWSWLOX).
     HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST TUESDAY FOR ZONE
      59. (SEE LAXNPWLOX).
PZ...GALE WARNING IN EFFECT UNTIL 4 PM PST TUESDAY FOR ZONES
      645-670-673-676. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
      FOR ZONES 650-655. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST
      TUESDAY FOR ZONES 650-655. (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...KJ
MARINE...KJ
BEACHES...KJ
SYNOPSIS...SUKUP/KJ

WEATHER.GOV/LOSANGELES
KJ
Hazardous weather outlook, Mar 7, 6:00 AM PST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON MAR 7 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A STRONG COLD FRONT WILL BRING HEAVY RAIN...HEAVY MOUNTAIN SNOW...
THUNDERSTORMS...VERY STRONG AND GUSTY WINDS...AND FLOODING TO THE
AREA TODAY. GALE FORCE WINDS WILL AFFECT THE COASTAL WATERS. HIGH
SURF WILL CREATE VERY HAZARDOUS CONDITIONS IN AND NEAR TO THE SURF
ZONE.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

RAIN IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Mar 7, 6:08 AM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OXNARD CA
608 AM PST MON MAR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND GST     1 SSW VENTURA           34.25N 119.27W
03/07/2016  M65.00 MPH       VENTURA            CA   MESONET

            WEST WINDS 54 MPH GUSTING TO 65 MPH AT VENTURA HARBOR

&&

HALL
Special weather statement, Mar 7, 6:13 AM PST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
613 AM PST MON MAR 7 2016

CAZ041-548-071515-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
613 AM PST MON MAR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
715 AM PST...

AT 610 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MOVING
OVER SOUTHERN WESTERN LOS ANGELES COUNTY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
SEAL BEACH...
RANCHO PALOS VERDES...
INGLEWOOD...
TORRANCE...
MANHATTAN BEACH...
HERMOSA BEACH...
REDONDO BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3394 11798 3390 11798 3384 11806 3375 11811
      3376 11820 3375 11819 3372 11818 3373 11825
      3375 11825 3371 11827 3370 11829 3375 11841
      3377 11843 3381 11839 3384 11839 3395 11845
      3401 11792 3395 11792
TIME...MOT...LOC 1410Z 239DEG 49KT 3400 11804

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:33 AM PSTSpecial Marine WarningLOX57 min
Mar 7, 1:33 AM PSTHigh Wind WarningLOX24 hr
Mar 7, 1:33 AM PSTWind AdvisoryLOXLos Angeles, Santa Barbara31 hr
Mar 7, 2:37 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Mar 7, 4:44 AM PSTFlash Flood WarningLOXVentura91 min
Mar 7, 4:49 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Mar 7, 5:25 AM PSTSevere Thunderstorm WarningLOXLos Angeles, Santa Barbara, Ventura65 min
Mar 7, 5:31 AM PSTSpecial Marine WarningLOX59 min
Mar 7, 6:13 AM PSTSpecial Weather StatementLOXLos Angeles62 min
Mar 7, 6:22 AM PSTSpecial Marine WarningLOX23 min
Mar 7, 6:50 AM PSTSpecial Marine WarningLOX25 min

Nearby

Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.